No matter what I seem to go low early in the am and I ALWAYS overtreat. I wake up shaky and almost outta it and I totally stuff my face with whatever I can find, then go back to sleep, since I’m not fully awake in the first place. Then when I wake up a few hrs later, my blood sugars are sky high!
What are some foods that can bring my blood sugar up without leaving me worried I’m going back to sleep and will go low again?!
How about those good, ole fashioned lozenges? I’ve had much better control of my lows since I started following the standard protocol of four, wait 15 minutes, & test again. This will probably mean that you should stay up though. Sorry.
I have alot of lows as well in the middle of the night and wake up soked with sweat. I want to stuff my face but instead I tried to take 2-3 teaspoons of sugar with some juice. I fall back to sleep too …but my sugars seem to be good in the am with just a few spoons of sugar, Food is taster but sugar is quick and I can run back to bed.
I use glucose gel
I treat with this, roll back over and go back to sleep
first of all:
How often do you get these LOWS ?
You should consider to re-adjust your Basal Rate / or change insulin ( are you using Lantus / or Levemir ? - Split the Lantus / Levemir Dosis into 2 daily shots instead of 1 shot.
If the above doesnt work ; try to have a bed time snack which contains complex carbs ( such as black bread )
In general ; it happend to me in the past and I also eat unconsciousness ; than wake up hours later with a sick feeling…
This kind of hypos used to happen to me with the old generation insulins ( Actrapid / Protaphan etc… ) Now with the new basal ( Lantus or Levemir ) and new fast acting Insulins ( Humalog or Apidra ) I am not facing such problems.
Also another risk for such HYPOs are ; if you drank alcohol the evening / night before… alcohol tends to cover hypo symptoms and you wont wake up. Its very dangerous…
While you are in such hypo:
Drink Juice / or take Dextro Energen Tablets… if you eat too much ; you can add a shot of insulin to avoid after hypo heights…